Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2007, 1:03 AM CDT for Greer County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 1:03 AM CDT (06:03 UTC)
- Expired
- Apr 13, 2007, 1:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Greer County, OK
The radar
The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:35 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 12, 9:35 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT THU APR 12 2007 .UPDATE... GRIDS WERE UPDATED TO INCLUDE PREVAILING SHOWERS AND OCCASIONAL THUNDERSTORMS THE REST OF THE EVENING IN SOUTHWEST AND WEST CENTRAL OK. THE AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO EXPAND INTO CENTRAL OK AS THE LOW-LEVEL JET DEVELOPS TONIGHT. TEMPERATURES WERE ADJUSTED DOWNWARD SLIGHTLY FOR TONIGHT BASED ON OBSERVATIONS PARTICULARLY IN NORTHWEST OK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 46 52 40 / 10 80 100 70 HOBART OK 68 49 54 36 / 20 80 80 40 WICHITA FALLS TX 73 51 70 40 / 20 70 60 30 GAGE OK 53 42 45 32 / 20 90 90 80 PONCA CITY OK 52 41 49 35 / 10 90 100 90 DURANT OK 73 50 63 46 / 10 50 100 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Apr 12, 7:30 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT THU APR 12 2007
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
730 PM CDT THU APR 12 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA.
LOCATION...
WEST OF A LINE FROM FREEDOM... TO WATONGA...TO WAURIKA...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
MOST LIKELY AFTER 9 PM.
IMPACTS...
GOLFBALL SIZE HAIL IS THE PRIMARY HAZARD...WITH WINDS TO 65 MPH A
SECONDARY HAZARD.
RECOMMENDED ACTIONS...
NONE.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY
OVERNIGHT IN RESPONSE TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE.
COLD MID LEVEL TEMPERATURES WILL COMBINE WITH INCREASING WIND SHEAR
TO SUPPORT THE POTENTIAL FOR ORGANIZED SEVERE STORMS CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND WINDS TO 65 MPH. AVERAGE MOVEMENT
WILL BE TOWARD THE NORTHEAST AT 35 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
LIGHTNING MAY BE UNUSUALLY FREQUENT WITH STRONG TO SEVERE STORMS
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WITH LARGE HAIL THE PRIMARY HAZARD MAY BE
ONGOING EARLY FRIDAY MAINLY SOUTH OF INTERSTATE 40...WITH THESE
STORMS WEAKENING BY MIDDAY.
CHANCES FOR SEVERE STORMS RESUME LATER IN THE DAY WITH A MODERATE
RISK OF SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...AND A SLIGHT RISK
OF SEVERE STORMS ACROSS THE REMAINDER OF THE RED RIVER VALLEY...AS A
SURFACE LOW AND DRYLINE MOVE ACROSS THE AREA. SUPERCELLS WILL BE
POSSIBLE...WITH LARGE HAIL...STRAIGHT LINE WINDS...AND TORNADOES
POSSIBLE.
OTHER HAZARDOUS WEATHER...
WINDY AND COLDER WEATHER WILL RETURN TO THE AREA FRIDAY NIGHT WITH
SNOW LIKELY ACROSS NORTHERN OKLAHOMA. REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE INFORMATION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESIn the hours before
Special weather statement, Apr 12, 9:45 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT THU APR 12 2007 OKZ033-034-036-130300- JACKSON OK-GREER OK-HARMON OK- 945 PM CDT THU APR 12 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GOULD AT 945 PM CDT...MOVING EAST AT 45 MPH. WINDS TO 50 MILES PER HOUR AND SMALL HAIL MAY OCCUR. WR
Special weather statement, Apr 12, 10:16 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1016 PM CDT THU APR 12 2007 OKZ034>036-130345- JACKSON OK-KIOWA OK-GREER OK- 1016 PM CDT THU APR 12 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF MANGUM AT 1016 PM CDT...MOVING EAST AT 50 MPH. SMALL HAIL IS LIKELY WITH THIS STORM. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. WR
Special weather statement, Apr 12, 10:43 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1043 PM CDT THU APR 12 2007 OKZ033-036-TXZ083-130415- JACKSON OK-HARMON OK-HARDEMAN TX- 1043 PM CDT THU APR 12 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HOLLIS AT 1043 PM CDT...MOVING NORTHEAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
Special weather statement, Apr 13, 12:13 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1213 AM CDT FRI APR 13 2007 OKZ033-TXZ083-130530- HARMON OK-HARDEMAN TX- 1213 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A SEVERE THUNDERSTORM CAPABLE OF NICKEL TO QUARTER SIZE HAIL WAS NEAR CHILDRESS AT 1213 AM CDT...MOVING NORTHEAST AT 35 MPH. ALTHOUGH CONDITIONS FOR SEVERE THUNDERSTORMS ARE LESS FAVORABLE OVER HARDEMAN AND HARMON COUNTIES...THIS STORM HAS THE POTENTIAL TO REMAIN SEVERE AS IT ENTERS THE AREA. PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Apr 13, 12:27 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1227 AM CDT FRI APR 13 2007 OKZ033-TXZ083-130545- HARMON OK-HARDEMAN TX- 1227 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOLLIS AT 1227 AM CDT...MOVING NORTHEAST AT 40 MPH. PEA TO DIME SIZE HAIL AND 50 MPH WINDS ARE LIKELY. PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Apr 13, 12:58 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1258 AM CDT FRI APR 13 2007 OKZ033-034-130615- GREER OK-HARMON OK- 1258 AM CDT FRI APR 13 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MCQUEEN AT 1258 AM CDT...MOVING NORTHEAST AT 45 MPH. PEA TO DIME SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN ARE LIKELY. PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 45 min |
| Apr 13, 2:09 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Apr 13, 2:56 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 49 min |
| Apr 13, 3:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 25 min |
| Apr 13, 3:45 AM CDT | Snow Advisory | OUN | Alfalfa, Ellis, Garfield, Grant, Harper, Kay and 4 more | 27 hr |
| Apr 13, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 42 min |
| Apr 13, 3:55 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 29 min |
| Apr 13, 4:13 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Apr 13, 5:07 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 38 min |
| Apr 13, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Apr 13, 7:09 AM CDT | Severe Thunderstorm Warning | OUN | Marshall | 36 min |
| Apr 13, 7:14 AM CDT | Severe Thunderstorm Warning | OUN | Harmon | 46 min |
| Apr 13, 1:14 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 46 min |
| Apr 13, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Apr 13, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 45 min |
| Apr 13, 1:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 39 min |
| Apr 13, 2:12 PM CDT | Tornado Warning | OUN | Baylor, Knox | 33 min |
| Apr 13, 2:17 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 43 min |
| Apr 13, 2:40 PM CDT | Tornado Warning | OUN | Baylor | 35 min |
| Apr 13, 3:05 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 40 min |
| Apr 13, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 29 min |
| Apr 13, 3:16 PM CDT | Tornado Warning | OUN | Archer | 44 min |
| Apr 13, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 44 min |
| Apr 13, 3:56 PM CDT | Tornado Warning | OUN | Archer | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.